Alert archive / Indiana / Special Weather Statements in 2020
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Aug 3, 2020, 6:00 PM EDT for Jennings County, Indiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2020, 6:00 PM EDT (22:00 UTC)
- Expired
- Aug 3, 2020, 6:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Indianapolis, IN
County Jennings County, IN
The radar
The Indianapolis radar (KIND), 85 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1067 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
895
WWUS83 KIND 032200
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
600 PM EDT Mon Aug 3 2020
INZ064-065-071-072-032245-
Decatur IN-Bartholomew IN-Jackson IN-Jennings IN-
600 PM EDT Mon Aug 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DECATUR...SOUTHERN
BARTHOLOMEW...NORTHEASTERN JACKSON AND CENTRAL JENNINGS COUNTIES
UNTIL 645 PM EDT...
At 600 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Seymour, moving east at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Columbus, Seymour, North Vernon, Vernon, Westport, Elizabethtown,
Hartsville, Jonesville, Hayden, Letts, Newbern, Butlerville, Grammer,
Nebraska, Azalia, Cortland and Country Squire Lakes.
LAT...LON 3892 8595 3913 8601 3934 8552 3917 8544
3900 8544
TIME...MOT...LOC 2200Z 266DEG 20KT 3908 8589
$$
TDUDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Aug 3, 4:27 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Aug 3, 4:27 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 427 PM EDT Mon Aug 3 2020 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 300 PM EDT Mon Aug 3 2020 Rain and storms will come to an end this evening as an upper level trough and associated surface frontal boundary move east of central Indiana. Dry and cool weather will then take over through midweek with a slow warming trend into the weekend. The next threat for scattered showers and thunderstorms will arrive late Saturday into Sunday. && .NEAR TERM /Rest of This Afternoon and Tonight/... Issued at 300 PM EDT Mon Aug 3 2020 Convection has developed and increased in coverage across roughly the southeast half of the forecast area as anticipated along and ahead a poorly defined cold front bisecting the region currently. 19Z temperatures were generally in the mid and upper 70s with slightly cooler temps where it was raining. The primary focus for the near term is on the threat for convection and locally heavy rainfall over the next 6 to 8 hours as the aforementioned front and an upper trough axis progress through the region. Mesoanalysis indicating an axis of moderate instability had developed within a moist airmass highlighted by PWATs peaking at around 1.6 inches. Convective coverage will remain high into the evening and focused more across the southeast half of the forecast area where moisture and instability are more prevalent. The lack of shear and stronger low level wind flow largely preclude any threat for severe storms but a few stronger cells may manage to produce brief gusty winds. The primary threat continues to be locally heavy rainfall from slow moving cells. Have already seen a few spots pick up over an inch quickly where convection has persisted and expect those trends to continue for the next few hours. Convection will gradually shift east this evening and diminish in coverage as heating is lost and the surface boundary shifts east. The upper level trough axis does hang back across the region overnight but at the same time as drier air advects in from the northwest. Cannot entirely rule out a few light showers or sprinkles during the predawn hours but confidence is just not enough for inclusion in the forecast at this point. Clouds will linger through daybreak and may see some fog develop as well although winds at 5- 10mph should keep fog localized at best. Temps...cooler air will filter into the region overnight as the deeper moisture departs to the east. The NBM blend aligned nicely with low level thermals and was accepted as lows should fall into the upper 50s and lower 60s. && .SHORT TERM /Tuesday through Thursday/... Issued at 300 PM EDT Mon Aug 3 2020 Forecast challenges through the short term will be minimal...focused largely on clouds diminishing Tuesday and temperatures through the period. A deepening upper low over Ontario will serve as the dominant weather feature for the region initially as it is held in place by Isaias tracking up the East Coast. The upper low and associated trough will kick out into Quebec on Wednesday and eventually into the Canadian Maritimes by Thursday once Isaias veers back into the north Atlantic. Upper level heights will recover over the Ohio Valley as a result with temperatures rising after the cool start to the period Tuesday and Wednesday. Cloud coverage is likely to be slow to diminish on Tuesday and in eastern portions of the forecast area...it may take much of the day to thin out until the upper trough axis can shift fully east of the region. Not entirely out of the question at a low chance for a few light showers over the southeast counties Tuesday morning in closest proximity to the departing moisture axis...but have left it dry for now with low confidence in this solution. Once Isaias zips up the East Coast and moves into New England Tuesday evening...surface high pressure will finally be able to build into the Ohio Valley from the west and take over as the primary influence through the rest of the short term. This will lead to clearing skies with a cool airmass settling in through Wednesday night and dry conditions through late week. Temps...low level thermals support highs and lows that through Wednesday are likely to be 10 to possibly as much as 15 degrees below normal for early August. Daytime highs largely in the mid 70s will be downright pleasant. Highs are likely to recover closer to 80 by Thursday. Lows will fall well into the 50s...and think a few of our normal cool spots may make a run at the upper 40s Tuesday night. && .LONG TERM /Thursday night through Monday/... Issued at 215 PM EDT Mon Aug 3 2020 High pressure will result in dry weather late this week and early weekend. Then, as the high migrates to the east, a frontal system will approach and impulses will move through in the northwest flow aloft. This will bring the threat of thunderstorms and seasonable temperatures back to central Indiana by Saturday. The best chances look to be Sunday afternoon through next Monday. && .AVIATION /Discussion for the 03/21Z TAF Update/... Issued at 425 PM EDT Mon Aug 3 2020 Update... Inserted thunder as currently prevailing at KIND. Previous Discussion... Ceiling trends and High Resolution Rapid Refresh support MVFR ceiling this afternoon with thunderstorm re-development near and after 19z. Coverage is expected to lower after sunset. Then, GFS LAMP and SREF support a period of VFR conditions, but lower clouds again possible toward 12z. Winds will be mostly light and variable to start off and away from thunderstorms. Winds will eventually be from the north less than 10 knots after 01z. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...Ryan NEAR TERM...Ryan SHORT TERM...Ryan LONG TERM...MK AVIATION...MK/TDUD
Hazardous weather outlook, Aug 3, 4:30 PM EDT, 1 hour 30 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 430 PM EDT Mon Aug 3 2020 INZ021-028>031-035>049-051>057-060>065-067>072-042030- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 430 PM EDT Mon Aug 3 2020 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Thunderstorms are possible. Hazards: Lightning and gusty winds from thunderstorms. Timing: Through this evening. Discussion: A cold front will cross Indiana producing scattered showers and a few thunderstorms. Dry conditions will return overnight tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Outlook: There are chances for showers and thunderstorms on Friday Night through Sunday. Severe storms are not expected at this time. Lightning is a threat from any thunderstorm. Discussion: A warmer and more humid air mass will arrive in central Indiana this weekend...bringing chances for showers and thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Aug 3, 5:23 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
523 PM EDT MON AUG 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM FLOOD 2 E INDIANAPOLIS 39.77N 86.11W
08/03/2020 MARION IN PUBLIC
STREET FLOODING UP ONTO THE SIDEWALK AND TO
FOOT OF STAIRS LEADING TO FRONT PORCH OF
HOUSE.
&&
BHHLocal storm report, Aug 3, 5:28 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
528 PM EDT MON AUG 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN 2 SE BLOOMINGTON 39.15N 86.50W
08/03/2020 M2.06 INCH MONROE IN AMATEUR RADIO
APPROXIMATE LOCATION. STORM TOTAL. WITHIN
PAST HOUR ENDING AT 5 PM EDT 1.51 RAIN FELL.
&&
BHHLocal storm report, Aug 3, 5:33 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
533 PM EDT MON AUG 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HEAVY RAIN SPEEDWAY 39.79N 86.25W
08/03/2020 M2.00 INCH MARION IN PUBLIC
APPROXIMATE LOCATION.
&&
BHHLocal storm report, Aug 3, 5:49 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
549 PM EDT MON AUG 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HEAVY RAIN SPEEDWAY 39.79N 86.25W
08/03/2020 M0.75 INCH MARION IN PUBLIC
AMOUNT IN THE LAST 15 MINUTES AT
CRAWFORDSVILLE ROAD AND LYNHURST DRIVE WITH
MODERATE RAIN STILL FALLING.
&&
BHHLocal storm report, Aug 3, 6:00 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
600 PM EDT MON AUG 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HEAVY RAIN 1 E WARREN PARK 39.78N 86.03W
08/03/2020 M1.50 INCH MARION IN PUBLIC
AMOUNT IN 40 MINUTES WITH IT STILL RAINING.
&&
BHHSpecial weather statement, Aug 3, 6:00 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
600 PM EDT Mon Aug 3 2020
INZ064-065-071-072-032245-
Decatur IN-Bartholomew IN-Jackson IN-Jennings IN-
600 PM EDT Mon Aug 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DECATUR...SOUTHERN
BARTHOLOMEW...NORTHEASTERN JACKSON AND CENTRAL JENNINGS COUNTIES
UNTIL 645 PM EDT...
At 600 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Seymour, moving east at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Columbus, Seymour, North Vernon, Vernon, Westport, Elizabethtown,
Hartsville, Jonesville, Hayden, Letts, Newbern, Butlerville, Grammer,
Nebraska, Azalia, Cortland and Country Squire Lakes.
LAT...LON 3892 8595 3913 8601 3934 8552 3917 8544
3900 8544
TIME...MOT...LOC 2200Z 266DEG 20KT 3908 8589
TDUDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 9:49 PM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 24 hr |
| Aug 2, 9:49 PM EDT | River Flood Warning | IND | Gibson, Knox | 42 hr |
| Aug 3, 3:26 PM EDT | Areal Flood Advisory | IND | Sullivan | 3 hr |
Nearby
Special Weather Statements in Indiana, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.